MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ACE 68 HI-FLOW KIT; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ACE 68 HI-FLOW KIT; NRY
Catalog Number 5MAXACE068KIT-B
Medical Device Problem Codes Crack (1135); Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/23/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the penumbra system ace 68 reperfusion catheter (ace 68) was kinked approximately 62.0 cm from the hub.Conclusions: evaluation of the ace68 and the ace60 revealed that both devices were kinked.The type of damage observed on the ace 68 typically occurs due to improper handling during removal from the packaging.If the tubing tray is not removed prior to withdrawing the catheter from the packaging, damage such as this may occur.The damage observed on the ace60 may have occurred due to forceful manipulation of the ace60 during removal from the packaging or preparation for use.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2016-01506.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using a penumbra system ace 68 reperfusion catheter (ace 68) and a penumbra system ace 60 reperfusion catheter (ace 60).During the procedure, upon opening the ace 68 and ace 60 product boxes, the hospital staff noticed they were cracked within their product packagings.The cracked ace 68 and ace 60 were found prior to used and therefore were not used in the procedure.The procedure was completed using a new ace 60.

Brand Name
PENUMBRA SYSTEM ACE 68 HI-FLOW KIT
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6057978
Report Number3005168196-2016-01505
Device Sequence Number1896954
Product Code NRY
UDI-Device Identifier00814548017532
UDI-Public00814548017532
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K152541
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/26/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/22/2017
Device Catalogue Number5MAXACE068KIT-B
Device Lot NumberF70738
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2016
Initial Report FDA Received Date10/26/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1